Alert archive / Wisconsin / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 30, 2025, 3:02 PM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2025, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 30, 2025, 4:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.88 in
- Wind
- 50
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:42 PM CDT | TSTM WND DMG | 1 E Cornell, WI | Fire Department provided photos of multiple trees snapped from 8th street east to Townline Road along Ripley Street in Cornell. Suspected microburst. Time estimated via MPX radar imagery. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
422
WWUS83 KMPX 302002
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Mon Jun 30 2025
WIZ015-016-025>028-302100-
Eau Claire WI-Pepin WI-Barron WI-Dunn WI-Chippewa WI-Rusk WI-
302 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN DUNN...EAU CLAIRE...
SOUTHEASTERN BARRON...CHIPPEWA...SOUTH CENTRAL RUSK AND NORTHEASTERN
PEPIN COUNTIES UNTIL 4 PM CDT...
At 302 PM CDT, Trained spotters reported a strong thunderstorm near
Fall Creek, or 12 miles east of Eau Claire, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Trained spotters reported estimated nickel sized hail east
of Eau Claire.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley,
Bloomer, Lake Wissota, Augusta, Cornell, Cadott, Fall Creek, Elk
Mound, Boyd, Fairchild, New Auburn, Sheldon, Tilden, Ludington,
Sand Creek and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4521 9170 4530 9170 4531 9093 4512 9093
4512 9092 4460 9092 4460 9168
TIME...MOT...LOC 2001Z 273DEG 24KT 4483 9125
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
StrusWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:27 PM CDT, 35 minutes earlier. Its key messages:
- Isolated showers and thunderstorms this afternoon and evening, diminishing after sunset.
- Airmass storms possible again on Wednesday, better chance for showers/storms arrives Friday into Saturday.
Area forecast discussion, Jun 30, 2:27 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 227 PM CDT Mon Jun 30 2025 .KEY MESSAGES... - Isolated showers and thunderstorms this afternoon and evening, diminishing after sunset. - Airmass storms possible again on Wednesday, better chance for showers/storms arrives Friday into Saturday. && .DISCUSSION... Issued at 226 PM CDT Mon Jun 30 2025 Aggravated cumulus over far eastern MN into the St. Croix valley have bubbled since 1pm, resulting in a few storms developing near New Richmond moving eastwards with a fair bit of lightning to speak of as well as brief heavy rain. Further airmass type storms are expected this afternoon into the evening before falling back as we lose our instability after sunset, with regional radar showing a broad area of scattered showers and weak storms throughout the northern half of Minnesota to this point. We do not anticipate any severe weather from these storms with a few cells capable of producing some small hail alongside heavy rain with limited shear to maintain storm intensity for a long duration, with the main concern being lightning for anyone doing outdoor activities. After the shortwave pushes through this evening, the broad section of the trough slides over the Great Lakes with northwesterly winds aloft and weak high pressure moving into the region. Tuesday looks to be a top 10 weather day with plenty of sunshine and temperatures in the low to mid 80s alongside northwesterly winds at 5-10mph with some fair weather cumulus during the afternoon. Synoptic guidance favors a shortwave moving across the southern edge of the forecast area on Wednesday afternoon resulting in another chance for some showers and storms. NAM forecast soundings in southern MN from 18- 00z Wednesday show a sizable 100-150 cap amidst a meager 1000-1500 J/KG MLCAPE with poor low level shear that only becomes sizable towards the top 100mb of the troposphere. Lapse rates are decent enough where if we end up getting a couple storms to form, we could see isolated hail and some frequent lightning with other storm risks largely absent. Thursday will see the apex of the ridge slide over the northern plains with weak subsidence returning resulting in yet another beautiful day of low to mid 80s with a breeze and fair weather clouds. The July 4th holiday on Friday still appears to be the best overall environment for showers and storms this week with most of the mid to long range guidance showing a broad trough with embedded shortwaves pushing across the area by Friday evening which would result in increased cloud cover as well as showers and storms. The synoptic setup is the best we will see from a forcing perspective due to the trough and also the nose of a low level jet developing over the Dakotas by the evening, however the placement of the jet will be crucial in firing off storms in the better daytime environment before they migrate towards Minnesota and Wisconsin. Forecast soundings from 21-06z Friday afternoon into Saturday morning show a weak cap due to the incoming low level jet coupled with mediocre shear and enough instability to produce storms, however the overall environment leaves much to be desired from a severe thunderstorm perspective. The heavy rain threat appears to be higher with PWAT values in the GFS over 2 inches amidst an overall saturated troposphere. While the environment does not completely skunk chances for fireworks viewing, the increase in cloud cover as well as chances for showers will put a damper on many plans. As the shortwave trough pushes out of the area on Saturday, flow aloft returns to zonal with chances for shortwaves and more airmass type storms continuing into early next week. Our overall unsettled pattern looks to continue albeit without significant synoptic forcing. We will once again proceed with a relatively low confidence forecast much like we have been experiencing lately with the 2-3 day window as more mid range and CAM guidance comes into play crucial for resolving any thunderstorm chances moving forward into the first full week of July.&& .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1229 PM CDT Mon Jun 30 2025 Mainly VFR throughout this TAF duration with main chances for MVFR/TSRA for sites along and north of I-94, generally in the 20z-00z timeframe this afternoon. Chances for precip are still only in the 30 percent area, not high enough for TEMPO confidence so have kept PROB30 mention going. Otherwise, mainly high clouds with some diurnal mid- level cumulus development, then clearing tonight through Tuesday morning. NW winds will be breezy/gusty through sunset then diminish to 10kts or less this evening through the overnight hours. KMSP...Chance of a late afternoon SHRA/TSRA, generally the 20z-23z timeframe, with MVFR conditions possible. Otherwise, VFR conditions to prevail with NW winds throughout this duration. /OUTLOOK FOR KMSP/ WED...VFR. Slight chance TSRA/MVFR. Wind SW 5-10 kts. THU...VFR. Slight chance TSRA/MVFR. Wind SSE 5-10 kts. FRI...Chance aftn TSRA/MVFR, likely evening TSRA/MVFR. Wind S 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...JPC
Hazardous weather outlook, Jun 30, 4:09 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 409 AM CDT Mon Jun 30 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 010915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 409 AM CDT Mon Jun 30 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A warm front could bring hot and humid conditions towards the end of the week, especially by the Fourth of July. These conditions could then support an environment capable of strong storms as a cold front is forecast to sweep through the Upper Midwest Friday into Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jun 30, 12:49 PM CDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1249 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Tstm Wnd Dmg 5 NNW Lake Lillian 45.01N 94.91W
06/28/2025 Kandiyohi MN Dept of Highways
Delayed report, time estimated from radar.
Tree down in Big Kandiyohi Lake County Park
East.
&&
jrbLocal storm report, Jun 30, 12:50 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1250 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Dmg 5 WSW Spicer 45.20N 95.02W
06/28/2025 Kandiyohi MN Dept of Highways
Delayed report, time estimated from radar.
Two trees down in the Dovre Township.
&&
jrbLocal storm report, Jun 30, 1:45 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
145 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM Non-Tstm Wnd Dmg 2 W New Prague 44.55N 93.60W
06/20/2025 Scott MN Public
Delayed report, time estimated from radar.
Portion of a tree down and some branches on
west side of New Prague. Time estimated from
radar.
&&
jrbSpecial weather statement, Jun 30, 2:36 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
236 PM CDT Mon Jun 30 2025
WIZ023>025-302015-
St. Croix WI-Dunn WI-Pierce WI-
236 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT DUNN...NORTHEASTERN PIERCE AND
SOUTHEASTERN ST. CROIX COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Trained spotters reported a strong thunderstorm near
Boyceville, or 13 miles northwest of Menomonie, moving northeast at
30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Trained spotters reported hail one mile south of Baldwin,
WI.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Menomonie, Baldwin, Woodville, Glenwood City, Colfax, Boyceville,
Elk Mound, Knapp, Wheeler, Forest, Emerald, Weston, Sand Creek,
Downing, Wilson, Cedar Falls, Tainter Lake, Menomonie Airport,
Connorsville and Hersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4480 9242 4513 9231 4521 9168 4521 9167
4512 9167 4512 9166 4482 9165
TIME...MOT...LOC 1935Z 247DEG 25KT 4502 9211
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
StrusLocal storm report, Jun 30, 2:46 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail 3 S Baldwin 44.92N 92.37W
06/30/2025 E1.00 Inch St. Croix WI Public
Trained spotter reports quarter sized hail.
Time matched to radar.
&&
StrusSpecial weather statement, Jun 30, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Mon Jun 30 2025
WIZ015-016-025>028-302100-
Eau Claire WI-Pepin WI-Barron WI-Dunn WI-Chippewa WI-Rusk WI-
302 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN DUNN...EAU CLAIRE...
SOUTHEASTERN BARRON...CHIPPEWA...SOUTH CENTRAL RUSK AND NORTHEASTERN
PEPIN COUNTIES UNTIL 4 PM CDT...
At 302 PM CDT, Trained spotters reported a strong thunderstorm near
Fall Creek, or 12 miles east of Eau Claire, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Trained spotters reported estimated nickel sized hail east
of Eau Claire.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley,
Bloomer, Lake Wissota, Augusta, Cornell, Cadott, Fall Creek, Elk
Mound, Boyd, Fairchild, New Auburn, Sheldon, Tilden, Ludington,
Sand Creek and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4521 9170 4530 9170 4531 9093 4512 9093
4512 9092 4460 9092 4460 9168
TIME...MOT...LOC 2001Z 273DEG 24KT 4483 9125
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
StrusThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:36 PM CDT | Special Weather Statement | MPX | Dunn | 39 min |
| Jun 30, 4:09 PM CDT | Special Weather Statement | MPX | Eau Claire, Pepin | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.